Alert archive / Iowa / Flash Flood Watches in 2014
Flash Flood Watch 9, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Jun 22, 2014, 3:50 AM CDT for 36 counties in Iowa. It took effect at Jun 22, 2014, 1:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2014, 3:50 AM CDT (08:50 UTC)
- In effect from
- Jun 22, 2014, 1:00 PM CDT
- Expired
- Jun 22, 2014, 3:33 PM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
All 36 counties
Adair County, IA, Adams County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 64 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3510 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
914 WGUS63 KDMX 220850 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 350 AM CDT SUN JUN 22 2014 ...HEAVY RAIN AND FLASH FLOODING POSSIBLE ONCE AGAIN... .AMPLE MOISTURE WILL FEED THUNDERSTORMS ACROSS IOWA TODAY INTO TONIGHT. THIS MAY LEAD TO HEAVY RAINFALL AND THE POSSIBILITY OF FLASH FLOODING IN THE WATCH AREA. IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>072-081- 082-092-221700- /O.NEW.KDMX.FF.A.0009.140622T1800Z-140623T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-ADAMS-UNION-TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...CORNING... CRESTON...BEDFORD...LENOX...NEW MARKET 350 AM CDT SUN JUN 22 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA... SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...GRUNDY...HAMILTON... HARDIN...MARSHALL...POLK...STORY AND WEBSTER. IN NORTH CENTRAL IOWA...BUTLER...CERRO GORDO...FRANKLIN...HANCOCK... HUMBOLDT... KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHEAST IOWA... BLACK HAWK AND BREMER. IN NORTHWEST IOWA... EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH CENTRAL IOWA... MADISON AND UNION. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN... CARROLL...CRAWFORD... GREENE...GUTHRIE AND SAC. * FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING * HEAVY RAIN IS EXPECTED FROM SLOW MOVING THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. OVER AN INCH OR TWO OF RAIN IS POSSIBLE IN A SHORT PERIOD OF TIME FROM THESE STORMS. GIVEN THE VERY MOIST SOIL CONDITIONS ACROSS THE WATCH AREA...FLASH FLOODING WILL BE A POSSIBILITY FROM THIS AFTERNOON INTO TONIGHT. THIS MAY ALSO RENEW RIVER FLOODING OR AGGRAVATE EXISTING FLOODING. * DRIVING AT NIGHT DURING FLASH FLOOD SITUATION IS EXTREMELY DANGEROUS AS DRIVERS MAY UNDERESTIMATE THE DEPTH OF THE WATER OR MAY COME ACROSS AREAS PRONE TO WASHOUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
053 WGUS63 KDMX 221607 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1107 AM CDT SUN JUN 22 2014 ...HEAVY RAIN AND FLASH FLOODING POSSIBLE ONCE AGAIN... .AMPLE MOISTURE WILL FEED THUNDERSTORMS ACROSS IOWA TODAY INTO TONIGHT. THIS MAY LEAD TO HEAVY RAINFALL AND THE POSSIBILITY OF FLASH FLOODING IN THE WATCH AREA. OVERALL LATEST TRENDS ARE FOR THE HEAVIEST RAINFALL THREAT TO SHIFT INTO THE SOUTHERN PORTION OF THE WATCH AREA WITH THE THREAT FOR THUNDERSTORMS DECREASING OVER THE NORTHWEST. IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>072-081- 082-092-230015- /O.CON.KDMX.FF.A.0009.140622T1800Z-140623T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-ADAMS-UNION-TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...CORNING... CRESTON...BEDFORD...LENOX...NEW MARKET 1107 AM CDT SUN JUN 22 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...GRUNDY...HAMILTON...HARDIN... MARSHALL...POLK...STORY AND WEBSTER. IN NORTH CENTRAL IOWA... BUTLER...CERRO GORDO...FRANKLIN...HANCOCK...HUMBOLDT... KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHEAST IOWA... BLACK HAWK AND BREMER. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH CENTRAL IOWA...MADISON AND UNION. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...CRAWFORD... GREENE...GUTHRIE AND SAC. * THROUGH MONDAY MORNING * HEAVY RAIN IS POSSIBLE FROM SLOW MOVING THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. OVER AN INCH OR TWO OF RAIN IS POSSIBLE IN A SHORT PERIOD OF TIME FROM THESE STORMS. GIVEN THE VERY MOIST SOIL CONDITIONS ACROSS THE WATCH AREA...FLASH FLOODING WILL BE A POSSIBILITY FROM THIS AFTERNOON INTO TONIGHT. THIS MAY ALSO RENEW RIVER FLOODING OR AGGRAVATE EXISTING FLOODING. * DRIVING AT NIGHT DURING FLASH FLOOD SITUATION IS EXTREMELY DANGEROUS AS DRIVERS MAY UNDERESTIMATE THE DEPTH OF THE WATER OR MAY COME ACROSS AREAS PRONE TO WASHOUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
099 WGUS63 KDMX 222033 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 333 PM CDT SUN JUN 22 2014 .THREAT FOR HEAVY RAIN DIMINISHING ACROSS THE AREA. IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>072-081- 082-092-222145- /O.CAN.KDMX.FF.A.0009.000000T0000Z-140623T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-ADAMS-UNION-TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...CORNING... CRESTON...BEDFORD...LENOX...NEW MARKET 333 PM CDT SUN JUN 22 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL HAS DIMINISHED ACROSS THE WATCH AREA THEREFORE THE WATCH HAS BEEN CANCELLED. A FEW SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THROUGH MID EVENING THOUGH HEAVY RAINFALL WILL NOT OCCUR. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 22, 12:09 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 22, 12:09 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1209 AM CDT SUN JUN 22 2014 .UPDATE... ISSUED AT 916 PM CDT SAT JUN 21 2014 LITTLE CHANGE FROM PREVIOUS THINKING THIS EVENING. LARGE SCALE FORCING AHEAD OF APPROACHING CO/WY SHORT WAVES WILL KEEP SCATTERED CONVECTION GOING IN SOME FORM UPSTREAM OVERNIGHT. SD MCS IS MOST PRESSING CONCERN BUT SEVERE WEATHER POTENTIAL SEEMS LOW. ALTHOUGH A FEW CELLS HAVE ACCELERATED FASTER FOR THE MOMENT...COMPLEX IS CURRENTLY FOLLOWING CORFIDI VECTORS AS A WHOLE AND DRIFTING SE AT 15-20KTS. EXPECT THIS COMPLEX TO WEAKEN SOMEWHAT WITH DECREASE/INCREASE IN MLCAPE/CINH RESPECTIVELY INTO THE NIGHT AND JUST WEAK TO MODERATE EFFECTIVE SHEAR. HEAVY RAIN IS MORE OF A CONCERN THAN SEVERE WITH ELEVATED K INDEX/PW AXIS DRIFTING EWD INTO WRN IA COINCIDENT WITH LOW LEVEL MOISTURE FLUX AS IT MOVES EWD WITH OVERALL SYSTEM AND VEERS. 01Z RAP CORFIDI VECTORS/MEAN WIND ARE BOTH 15KTS OR LESS BY 09Z SO WHAT IS LEFT OF THE COMPLEX WILL LIKELY BE SLOW MOVING. AIRMASS WILL SUPPORT EFFICIENT RAINFALL RATES BUT PWS AND WARM CLOUD DEPTHS ARE NOT AS EXTREME AS RECENT EVENTS. && .SHORT TERM /TONIGHT/... ISSUED AT 320 PM CDT SAT JUN 21 2014 CONVECTIVE TRENDS OVERNIGHT ARE THE PRIMARY FORECAST CHALLENGE OVERNIGHT. MCV SHIFTING EAST ACROSS SRN WISCONSIN AND NRN ILLINOIS HAS WRAPPED DRY MID LEVEL AIR IN TO CENTRAL AND EASTERN IOWA. THIS HAS HELPED STRENGTHEN THE CONVECTIVE INHIBITION ACROSS THE AREA. SFC FLOW OVER CENTRAL IOWA REMAINS NEARLY NON EXISTENT WITH THE OVERNIGHT OUTFLOW PUSHING THE WARM FRONT JUST SOUTH INTO KANSAS AND MISSOURI. A FEW STORMS HAVE BEEN TRYING TO INITIATE ALONG THIS BOUNDARY BUT HAVING A DIFFICULT TIME BECOMING ORGANIZED WITH A LACK OF DEEP LAYER SHEAR AND ANY GOOD FORCING TO AID IN SUSTAINING UPDRAFTS. THIS ACTIVITY SHOULD MOSTLY REMAIN SOUTH OF THE STATE BUT MAY CLIP THE SOUTHERN TIER OF COUNTIES THE NEXT FEW HOURS. FORCING REMAINS WEAK ACROSS CENTRAL IOWA THROUGH THIS EVENING. THE LOW LEVEL JET OF AROUND 35 KTS WILL AMPLIFY OVER THE MID MISSOURI VALLEY AND POINTS TO THE WEST HOWEVER ITS ORIENTATION WILL FAVOR THE FORCING AND CONVERGENCE ZONE ACROSS NEBRASKA AND SOUTH DAKOTA. A SHORT WAVE MOVING RAPIDLY ACROSS THE ROCKIES OVERNIGHT SHOULD SPREAD QG FORCING EAST INTO WESTERN IOWA LATE AND WILL HAVE PUSH ANY DEVELOPING MCS CLOSE TO THE STATE LATE. POSSIBLE A FEW STORMS DEVELOP OVER THE CENTRAL AND SOUTHWEST AS A COUPLE WAVES OF THETA-E ADVECTION LIFT NORTH AND GENERATE AN INSTABILITY AXIS THROUGH THAT REGION. A DISCONTINUITY BETWEEN FORCING AND MOISTURE AVAILABLE SHOULD PREVENT WIDESPREAD ACTIVITY AHEAD OF THE WESTERN MCS. THE THREAT FOR SEVERE WEATHER IS LOW THROUGH THE PERIOD THOUGH CAN NOT DISCOUNT A LOCALIZED EVENT. THE THREAT FOR HEAVY RAIN IS ALSO LOW THROUGH 12Z. .LONG TERM /SUNDAY THROUGH SATURDAY/... ISSUED AT 320 PM CDT SAT JUN 21 2014 MAIN CONCERNS CONTINUE TO FOCUS ON POTENTIAL FOR HEAVY RAINFALL WITH NEXT UPSTREAM WAVE EXPECTED TO CROSS THE REGION SUNDAY INTO EARLY MONDAY. EXPECTING SOME LEFTOVER CONVECTION ONCE AGAIN EARLY SUNDAY MORNING TO DECAY DURING THE MORNING HOURS ACROSS THE NORTH. A SLIGHTLY WEAKER WAVE IS NOW EXPECTED CROSS THE REGION INTO MONDAY. PREVIOUS MODEL SOLUTIONS SUGGESTED A STRONGER WAVE TRACKING OVER SOUTHERN IOWA/NORTHERN MISSOURI BUT LAST 2 RUNS OF THE MODELS SHOW SOMEWHAT OF A SPLIT NORTHERN/SOUTHERN STREAM WAVE CROSSING THE REGION. THIS SHOULD RESULT IN A LESSER THREAT FOR WIDESPREAD HEAVY RAIN ACROSS THE SOUTHEAST TWO THIRDS OF THE AREA FOR SUNDAY THROUGH MONDAY...BUT INCREASE THE RISK OF RAINFALL AND SOME LOCALLY HEAVY RAIN OVER THE NORTHERN AREAS OF THE FORECAST AREA. BOTH THE 12Z GFS/NAM ARE NOW FAVORING THE NORTHERN STREAM ENERGY TO DOMINATE THE NEXT 24 TO 36 HOURS...WITH WARM AIR ADVECTION AND FRONTAL FORCING MAXIMIZED FROM NORTHWEST IOWA THROUGH SOUTHEAST MINNESOTA AND A SECONDARY WAVE WELL SOUTH OF THE AREA. THIS LEAVES THE BULK OF CENTRAL IOWA IN AN AREA OF LESS FAVORABLE CONVERGENCE AND FORCING. TODAYS 12Z GEM MODEL HAS ALSO SPLIT THE ENERGY IN A SIMILAR PATTERN...WITH SYNOPTIC DEVELOPMENT OF THE WAVES OVER NORTHERN IOWA AND IN THE SOUTHERN PLAINS. THIS WOULD FAVOR TWO AREAS OF HEAVIER RAINFALL...ONE OVER NORTHERN IOWA AND THE OTHER OVER MISSOURI SOUTH TO NEAR THE OKLAHOMA/ARKANSAS BORDER. WITH THE SUGGESTION OF SPLIT FLOW...THE PATTERN WOULD BE MORE PROGRESSIVE WITH A QUICKER EXIT OF THE FRONT BY LATE MONDAY MORNING RATHER THAN MONDAY NIGHT. OVERALL THIS SHOULD HELP LIMIT WIDESPREAD HEAVY RAINFALL. HOWEVER...WE CONTINUE HAVE HIGH PRECIPITABLE WATER VALUES OF 1.5 TO 1.75 WITH WARM CLOUD DEPTHS ONCE AGAIN RUNNING FROM 11500 TO 13000 FT. THERE MAY STILL BE LOCALLY HEAVY RAINFALL NEARER THE SFC LOW AS IT TRACKS ACROSS CENTRAL TO NORTHERN IOWA WITH MORE WIDELY SCATTERED POCKETS OF LOCALLY HEAVY RAINFALL IN THE CENTRAL AND SOUTH MAINLY DURING THE AFTERNOON AND EVENING HOURS. HIGHS SUNDAY WILL BE VERY WARM...BUT WITH CLOUD COVER AROUND PROBABLY HELD INTO THE LOWER TO MID 80S WITH A FEW UPPER 80S IN THE SOUTH. COOLER WEATHER WILL RETURN TOWARD MONDAY AND TUESDAY AS THE SYSTEM PULLS EAST. TUESDAY MORNING EITHER LOOKS TO BE A GREAT CANDIDATE FOR FOG OR A LOT OF DEW. WILL NEED TO TAKE A LOOK AT THIS IN THE NEXT PACKAGE OR TWO AS WINDS BECOME VERY LIGHT BY THAT TIME AND TEMPERATURES RADIATE BACK INTO THE LOWER 60S. THERE REMAINS A WEAK SIGNAL FOR SOME SHOWERS TUESDAY OR WEDNESDAY OVER THE NORTH AND WEDNESDAY OVER THE CENTRAL. FOR NOW...GREATER UNCERTAINTY ABOUT CHANCES FOR RETURN MOISTURE THAT SOON...AND THIS MAY CHANGE. BY MID TO LATE IN THE PERIOD A WEST SOUTHWEST FLOW WILL RETURN ALOFT. THIS WILL PROMOTE WARMER TEMPERATURES AND INCREASED CHANCES FOR THUNDERSTORMS. HIGHS THROUGH MIDWEEK WILL REMAIN IN THE LOWER 80S WITH LOWS IN THE 60S. BY LATE IN THE PERIOD MID 80S ARE MORE LIKELY WITH LOWS IN THE UPPER 60S TO LOWER 70S. AS TEMPS WARM ALOFT AT H700 TO ABOVE 10C...THUNDERSTORM CHANCES MAY BE CAPPED BUT UNCERTAINTY INCREASES TOWARD THE END OF THE EXTENDED FORECAST. && .AVIATION...22/06Z ISSUED AT 1209 AM CDT SUN JUN 22 2014 VFR CONDITIONS ARE ANTICIPATED INTO SUN MORNING WITH ATTENTION TURNING UPSTREAM INTO SD FOR CONVECTIVE TRENDS. SHOWERS AND STORMS ARE POSSIBLE FOR A PERIOD BEFORE DAYBREAK...WITH BETTER LIKELIHOOD NW VS SE. RESTRICTIONS ARE POSSIBLE WITH HEAVIER RAIN SHOWERS BUT LIKELIHOOD AT ANY PARTICULAR TAF SITES IS QUITE LOW. SURFACE BASED CONVECTION IS ALSO POSSIBLE LATER IN THE DAY. HAVE FAIRLY HIGH CONFIDENCE IN PRECIP SOMETIME SUN MIDDAY INTO THE EVENING...BUT TIMING AND LOCATIONS HAVE LITTLE PREDICTABILITY AT THIS POINT SO HAVE NOTHING MORE THAN PROLONGED VFR VCSH WORDING FOR NOW. && .HYDROLOGY... ISSUED AT 320 PM CDT SAT JUN 21 2014 TONIGHT THROUGH MONDAY NIGHT THE MAIN CONCERN LATE TONIGHT AND EARLY SUNDAY WILL BE MCS DEVELOPMENT OVER THE WESTERN PLAINS...MOVING EAST INTO NORTHWEST IOWA BY MORNING. THIS ACTIVITY SHOULD DECAY EARLY IN THE DAY BUT AS THE MAIN SHORTWAVE MOVES ACROSS THE AREA SUNDAY...THUNDERSTORMS WILL INCREASE IN COVERAGE. WITH PWATS CONTINUING HIGH AND WARM CLOUD DEPTHS FAVORING EFFICIENT RAINFALL PROCESSES...SOME AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME WILL BE POSSIBLE SUNDAY INTO SUNDAY EVENING ESPECIALLY. MOST 1 AND 3 HOUR GRIDDED FLASH FLOOD GUIDANCE OVER THE REGION IS ABOUT 1 TO 2 INCHES...SO IF ANY STORMS WITH HIGH RAINFALL RATES DEVELOP...THERE WILL BE A POTENTIAL FOR SOME LOCALIZED FLOODING ISSUES. ONE LIMITING FACTOR SUNDAY WILL BE A SLIGHTLY MORE PROGRESSIVE WAVE AS THE MAIN SHORTWAVE TRACKS EAST. CONFIDENCE OF OVERALL COVERAGE AND LOCATION IS LOW ENOUGH TO LEAVE HEADLINES OUT FOR NOW. RIVER LEVELS WILL RESPOND AGAIN TO ANY ADDITIONAL RAINFALL OVER OUR FORECAST AREA SUNDAY AND SUNDAY EVENING. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SMALL SHORT TERM...DONAVON LONG TERM...REV AVIATION...SMALL HYDROLOGY...REV
Hazardous weather outlook, Jun 21, 12:54 PM CDT, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1254 PM CDT SAT JUN 21 2014 IAZ028-033-034-036-044>046-048>050-057>062-070>075-081>086- 092>097-221800- BREMER-SAC-CALHOUN-HAMILTON-CRAWFORD-CARROLL-GREENE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1254 PM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER FAR SOUTHERN IOWA THIS AFTERNOON. ADDITIONAL STORMS ARE POSSIBLE TONIGHT...ESPECIALLY AFTER MIDNIGHT. A FEW STORMS MAY PRODUCE HEAVY RAINFALL IN ADDITION TO 60 MPH WINDS AND QUARTER SIZED HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. THESE STORMS WILL BRING A SLIGHT RISK FOR SEVERE WEATHER AND THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL. ADDITIONAL STORMS ARE POSSIBLE BY MID TO LATE WEEK WITH AN INCREASING THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THE PERIOD. IAZ004>007-015>017-023>027-035-037>039-047-221800- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-WEBSTER-HARDIN-GRUNDY- BLACK HAWK-BOONE- 1254 PM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT WITH A LOW THREAT FOR SEVERE WEATHER. LOCALIZED HEAVY RAINFALL IS POSSIBLE WITH ANY STORMS. RIVER FLOOD WARNINGS ARE IN EFFECT FOR SEVERAL STREAMS ACROSS THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. THESE STORMS WILL BRING A SLIGHT RISK FOR SEVERE WEATHER AND THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL. ADDITIONAL STORMS ARE POSSIBLE BY MID TO LATE WEEK WITH AN INCREASING THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THE PERIOD.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:44 AM CDT | Special Weather Statement | DMX | Crawford | 61 min |
| Jun 22, 10:04 AM CDT | River Flood Warning | DMX | Marshall | 4 days |
| Jun 22, 1:19 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 26 min |
| Jun 22, 2:08 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe | 37 min |
| Jun 22, 2:09 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 36 min |
| Jun 22, 2:29 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 46 min |
| Jun 22, 3:02 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Wapello | 43 min |
| Jun 22, 3:13 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 48 min |
Nearby
Flash Flood Watches in Iowa, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.